Alert archive / Indiana / Small Craft Advisories in 2011

Small Craft Advisory 62, NWS Northern Indiana

November 12, 2011

NWS Northern Indiana issued this small craft advisory at Nov 12, 2011, 10:27 AM EST. It took effect at Nov 12, 2011, 3:00 PM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2011, 10:27 AM EST (15:27 UTC)
In effect from
Nov 12, 2011, 3:00 PM EST
Expired
Nov 12, 2011, 9:33 PM EST
In force
7 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

499 
WHUS73 KIWX 121527
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1027 AM EST SAT NOV 12 2011

LMZ043-046-122300-
/O.NEW.KIWX.SC.Y.0062.111112T2000Z-111113T0300Z/
/O.CON.KIWX.GL.W.0033.111113T0300Z-111114T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1027 AM EST SAT NOV 12 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
10 PM EST THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 10 PM EST THIS EVENING. A GALE WARNING REMAINS IN
EFFECT FROM 10 PM THIS EVENING TO 10 PM EST SUNDAY. 

* WINDS: SOUTH UP TO 25 KNOTS THIS AFTERNOON INCREASING TO 40 KNOT
  GALES TONIGHT AND VEERING SOUTHWEST SUNDAY.

* WAVES: 3 TO 5 FEET THIS AFTERNOON... BUILDING TO 5 TO 8 TONIGHT
  AND 8 TO 12 FEET SUNDAY... HIGHEST NORTH OF NEW BUFFALO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
831 
WHUS73 KIWX 122106
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
406 PM EST SAT NOV 12 2011

LMZ043-046-130515-
/O.CON.KIWX.SC.Y.0062.000000T0000Z-111113T0300Z/
/O.CON.KIWX.GL.W.0033.111113T0300Z-111114T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
406 PM EST SAT NOV 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 PM EST SUNDAY...

A GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM
EST SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM
EST THIS EVENING. 

* WINDS: SOUTH UP TO 30 KNOTS. GUSTS TO 35 TO 40 KNOT GALES
  OVERNIGHT. SOUTH GALES TO 35 KNOTS SUNDAY...WITH GUSTS TO 45
  KNOT GALES THROUGH SUNDAY EVENING.

* WAVES: 3 TO 6 FEET BUILDING TO 5 TO 8 TONIGHT AND 8 TO 12 FEET
  SUNDAY...HIGHEST NORTH OF NEW BUFFALO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
316 
WHUS73 KIWX 130233
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
933 PM EST SAT NOV 12 2011

LMZ043-046-131045-
/O.CAN.KIWX.SC.Y.0062.000000T0000Z-111113T0300Z/
/O.EXT.KIWX.GL.W.0033.111113T0233Z-111114T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
933 PM EST SAT NOV 12 2011

...GALE WARNING NOW IN EFFECT UNTIL 10 PM EST SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SMALL CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL
10 PM EST SUNDAY. 


* WINDS: SOUTH UP TO 30 KNOTS. GUSTS TO 35 TO 40 KNOT GALES 
  OVERNIGHT. SOUTH GALES TO 35 KNOTS SUNDAY...WITH GUSTS TO 45 
  KNOT GALES THROUGH SUNDAY EVENING. 

* WAVES: 3 TO 6 FEET BUILDING TO 5 TO 8 TONIGHT AND 8 TO 12 FEET 
  SUNDAY...HIGHEST NORTH OF NEW BUFFALO. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 12, 6:16 AM EST, 4 hours 11 minutes earlier.

Area forecast discussion, Nov 12, 6:16 AM EST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
616 AM EST SAT NOV 12 2011

.AVIATION.../12Z TAFS/
AN UPR LEVEL RIDGE WILL MOVE ACROSS THE AREA TODAY PROVIDING
CLEAR SKIES THROUGH EARLY AFTN. HIGH CLOUDS OVER THE PLAINS WILL
MOVE INTO THE AREA BEHIND THE RIDGE AXIS LATE THIS AFTN. DIURNAL
HEATING WILL ALLOW MODEST SW WINDS ALOFT TO MIX DOWN TO THE
SURFACE WITH GUSTS OF 20-25KT EXPECTED THIS AFTN. AN APCHG
SHRTWV/CDFNT TONIGHT WILL CAUSE INCREASING WINDS ALOFT PSBLY
RESULTING IN SGFNT LLWS AS A 55KT SWLY LLJ MOVES INTO THE AREA.
CIGS WILL GRADUALLY LOWER AS THE SYSTEM APPROACHES... BUT SHOULD STAY
VFR.

&&

.PREV DISCUSSION... /ISSUED 452 AM EST SAT NOV 12 2011/

SHORT TERM.../TODAY THROUGH SUNDAY NIGHT/

LARGE HIGH PRESSURE CENTERED OVER SERN U.S. DOMINATING OUR WX
THIS MORNING WITH DRY AIRMASS IN PLACE ACROSS THE CONUS EAST OF
THE ROCKIES. STRONG SHRTWV OVER THE PAC NW WILL DIG SE ACROSS THE
NRN ROCKIES TODAY INCRSG THE SWLY GRADIENT WINDS AND CONTG WAA
ACROSS OUR AREA. THIS COMBINED WITH MOSTLY SUNNY SKIES SHOULD
ALLOW TEMPS TO BE WELL ABOVE NORMAL WITH HIGHS RANGING FROM THE
M50S NE TO THE L60S SW.

STRONG SHRTWV EXPECTED TO MOVE SE TO THE NRN PLAINS TONIGHT AND THEN
WKN AS IT LIFTS NE ACROSS THE UPR GRTLKS ON SUNDAY WITH ASSOCIATED CDFNT
MOVG INTO OUR CWA DURING THE DAY. STRONG S-SW LOW LEVEL FLOW EXPECTED
TO ADVECT MOISTURE INTO THE AREA AHEAD OF THE FRONT LATE TONIGHT
AND SUNDAY AND ALTHOUGH CDFNT WILL BE WKNG WHEN IT ARRIVES...
SUFFICIENT LOW LEVEL CONVERGENCE MAY REMAIN TO SQUEEZE OUT A BAND
OF LIGHT SHOWERS ALONG THE FRONT. WKNG CDFNT EXPECTED TO STALL OUT
ACROSS SERN PORTION OF CWA SUNDAY NIGHT AS A WAVE DEVELOPS ALONG
IT OVER THE SRN PLAINS. BACKING WINDS AHEAD OF THIS WAVE SHOULD
LEAD TO SOME ISENT LIFT AND BETTER POTENTIAL FOR SHOWERS ACROSS
SERN PORTION OF THE CWA DURING THIS PERIOD.

VERY STRONG GRADIENT WILL BE OVER THE AREA SUNDAY BUT CLOUDY SKIES
EXPECTED SO MIXING SHOULD BE LIMITED. FOR NOW STUCK WITH GUSTS NEAR
40MPH... BUT THERE IS SOME POTENTIAL FOR WINDS REACHING ADVISORY
CRITERIA AS SUGGESTED BY DEEPER SFC BASED MIXED LAYER OF NAM BUFR
SOUNDINGS. HIGHS AGAIN WILL AGAIN BE WELL ABOVE NORMAL... IN THE
L60S ACROSS THE ENTIRE CWA.

LONG TERM...
MONDAY THROUGH FRIDAY...THE CHALLENGES THIS PERIOD CONTINUE TO BE THE
DEVELOPMENT AND TRACK OF A COUPLE OF WAVES OR WEAK SURFACE LOWS
ALONG A FRONT THAT SHOULD BE NEAR OR NORTH OF THE OHIO RIVER. FOR
THIS PACKAGE...FAVOR THE ECMWF WITH SUPPORT FROM THE NAM. THE NAM
HAS COME INTO MUCH BETTER AGREEMENT WITH THE ECMWF BY SHIFTING THE
LOW TRACK NORTHWEST...CLOSER TO THE UPPER LEVEL SUPPORT. THE ECMWF
APPEARS TO HAVE INITIALIZED THE UPPER LEVEL PATTERN OFF THE WEST
COAST REASONABLY WELL WHERE ADDITIONAL SHORT WAVE ENERGY WILL MOVE
ONSHORE AND THEN MOVE EAST AND NORTHEAST ACROSS THE CONUS. CURRENT
THINKING IS THAT RAIN WILL SPREAD OVER THE SOUTHEAST HALF OF THE
AREA BY MONDAY AFTERNOON AS THE INITIAL WAVE APPROACHES. RAIN SHOULD
LINGER INTO TUESDAY AS THE DEFORMATION ZONE MOVES OVER THE AREA.
GIVEN THIS SCENARIO...EVENT RAINFALL AMOUNTS SHOULD BE 0.50 TO 1.50
INCHES WITH LOCALLY 2 INCHES. THERMAL PROFILES MUCH TOO WARM FOR
SNOW THROUGH TUESDAY...SO HAVE ALL RAIN. FOR THE REST OF THE
PERIOD...THE 500 MB ANALOG SIGNALS HAVE BEEN CONSISTENT WITH A LARGE
NEGATIVE ANOMALY OVER THE WESTERN CONUS WITH RIDGING UPSTREAM AND
DOWNSTREAM. COLD AIR FLUX INTO THE REGION WILL BE LIMITED...BUT
SHOULD BE ENOUGH FOR A BRIEF COLD PERIOD WEDNESDAY/THURSDAY.
FAVORED THE COLDER GFS MEX ENSEMBLES FOR TEMPS WEDNESDAY AND
THURSDAY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING FROM 10 PM THIS EVENING TO 10 PM EST SUNDAY FOR
     LMZ043-046.

&&

SHORT TERM...JT
LONG TERM...SKIPPER
AVIATION...JT
Hazardous weather outlook, Nov 12, 5:39 AM EST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
539 AM EST SAT NOV 12 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-131045-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
539 AM EST SAT NOV 12 2011 /439 AM CST SAT NOV 12 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

RAINFALL AMOUNTS OF ONE INCH TO ONE AND A HALF INCHES ARE EXPECTED
FROM MONDAY INTO TUESDAY...MAINLY SOUTHEAST OF HIGHWAY 24. LOCAL
RAINFALL AMOUNTS MAY EXCEED 2 INCHES AND MAY LEAD TO LOCALIZED
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-131045-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
539 AM EST SAT NOV 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT FOR TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A GALE WARNING IS IN EFFECT FOR SUNDAY. CONDITIONS MAY BE
HAZARDOUS FOR SMALL CRAFT TUESDAY NIGHT AND WEDNESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 4:19 AM ESTGale WarningIWX42 hr
Nov 12, 4:05 PM ESTWind AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more27 hr

Nearby

Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.